Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Holomorphic convexity of compact sets in analytic spaces and the structure of algebras of holomorphic germs


Author: William R. Zame
Journal: Trans. Amer. Math. Soc. 222 (1976), 107-127
MSC: Primary 32E25; Secondary 32C35
DOI: https://doi.org/10.1090/S0002-9947-1976-0425179-8
MathSciNet review: 0425179
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (X,{\mathcal{O}_X})$ be a reduced analytic space and let K be a compact, holomorphically convex subset of X. It is shown that analogs of Cartan's Theorems A and B are valid for coherent analytic sheaves on K. This result is applied to the study of the algebra of germs on K of functions holomorphic near K. In particular, characterizations of finitely generated ideals, prime ideals and homomorphisms are obtained.


References [Enhancements On Off] (What's this?)

  • [1] G. R. Allan, An extension of the Silov-Arens-Calderón theorem, J. London Math. Soc. 44 (1969), 595-601. MR 39 #4678. MR 0243356 (39:4678)
  • [2] G. R. Allan, On lifting analytic relations in commutative Banach algebras, J. Functional Analysis 5 (1970), 37-43. MR 41 #7437. MR 0262832 (41:7437)
  • [3] R. Arens and A. P. Calderón, Analytic functions of several Banach algebra elements, Ann. of Math. (2) 62 (1955), 204-216. MR 17, 177. MR 0071735 (17:177c)
  • [4] J. Becker, Parametrizations of analytic varieties, Trans. Amer. Math. Soc. 183 (1973), 265-292. MR 49 #9252. MR 0344513 (49:9252)
  • [5] J.-E. Bjork, Holomorphic convexity and analytic structures in Banach algebras, Ark. Mat. 9 (1971), 39-54. MR 0385170 (52:6035)
  • [6] G. Bredon, Sheaf theory, McGraw-Hill, New York, 1967. MR 36 #4552. MR 0221500 (36:4552)
  • [7] H. Cartan, Séminaire 1951/52, École Normale Supérieure, 1952. MR 16, 233.
  • [8] -, Variétés analytiques réeles et variétés analytiques complexes, Bull. Soc. Math. France 85 (1957), 77-99. MR 20 #1339. MR 0094830 (20:1339)
  • [9] R. E. Edwards, Functional analysis: Theory and applications, Holt, Rinehart and Winston, New York, 1965. MR 36 #4308. MR 0221256 (36:4308)
  • [10] J. Frisch, Points de platitude d'un morphisme d'espaces analytiques complexes, Invent. Math. 4 (1967), 118-138. MR 36 #5388. MR 0222336 (36:5388)
  • [11] T. W. Gamelin, Uniform algebras, Prentice-Hall, Englewood Cliffs, N. J., 1969. MR 0410387 (53:14137)
  • [12] H. Grauert, Ein theorem der analytischen Garbentheorie und die Modulräume komplexer Strukturen, Inst. Hautes Études Sci. Publ. Math. No. 5 (1960). MR 22 #12544. MR 0121814 (22:12544)
  • [13] H. Grauert and R. Remmert, Bilder und Urbilder analytischer Garben, Ann. of Math. (2) 68 (1958), 393-443. MR 21 #1402. MR 0102612 (21:1402)
  • [14] R. C. Gunning and H. Rossi, Analytic functions of several complex variables, Prentice-Hall, Englewood Cliffs, N. J., 1965. MR 31 #4927. MR 0180696 (31:4927)
  • [15] R. Harvey and R. O. Wells, Jr., Compact holomorphically convex subsets of a Stein manifold, Trans. Amer. Math. Soc. 136 (1969), 509-516. MR 38 #3470. MR 0235158 (38:3470)
  • [16] M. Nagata, Local rings, Interscience Tracts in Pure and Appl. Math., no. 13, Interscience, New York, 1962. MR 27 #5790. MR 0155856 (27:5790)
  • [17] R. Narasimhan, Introduction to the theory of analytic spaces, Lecture Notes in Math., no. 25, Springer-Verlag, New York, 1966. MR 36 #428. MR 0217337 (36:428)
  • [18] Y.-T. Siu, Noetherianness of rings of holomorphic functions on Stein compact subsets, Proc. Amer. Math. Soc. 21 (1969), 483-489. MR 40 #404. MR 0247135 (40:404)
  • [19] E. L. Stout, The theory of uniform algebras, Bogden and Quigley, Tarrytown-on-Hudson, N. Y., 1972. MR 0423083 (54:11066)
  • [20] M. A. van Kuilenberg, Convexity and approximation in Stein spaces, Dissertation, Tulane University, 1972.
  • [21] W. R. Zame, Algebras of analytic germs, Trans. Amer. Math. Soc. 174 (1972), 275-288. MR 47 #2099. MR 0313545 (47:2099)
  • [22] -, Homomorphisms of rings of germs of analytic functions, Proc. Amer. Math. Soc. 33 (1972), 410-414. MR 44 #6995. MR 0289808 (44:6995)
  • [23] -, Induced homomorphisms of algebras of analytic germs, Proc. Conf. Complex Analysis, Rice Univ. Studies 59 (1973), no. 2, 157-163. MR 48 #8846. MR 0330509 (48:8846)
  • [24] -, Ideals in rings of holomorphic germs, Preliminary report, Notices Amer. Math. Soc. 20 (1973), A-114. Abstract #701-32-2.
  • [25] -, Holomorphic convexity of compact sets and cohomology vanishing theorems, Preliminary report, Notices Amer. Math. Soc. 20 (1973), A-636. Abstract #73T-B309.
  • [26] G. R. Allan, H. G. Dales and J. P. McClure, Pseudo-Banach algebras, Studia Math. 40 (1971), 55-69. MR 48 #12061. MR 0333737 (48:12061)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32E25, 32C35

Retrieve articles in all journals with MSC: 32E25, 32C35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0425179-8
Keywords: Holomorphic convexity, holomorphic germs, analytic spaces, Theorem B
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society